PDA

View Full Version : John 3:16 how are you doing????


kindaunwell
01-01-2004, 08:56 PM
HI John 3:16

How have you been doing ???
I thought I saw in some of your other posts that you were having a bit of a hard time between the hydros and the"sub'. Is it still happening ,or have made your mind up on a plan yet? that,to me seems the hardest. TO go cold turkey ( yikes and yeck ) to taper down (which is if everything in your life was peaceful and not so anxious all the time. )...
I once :COLD TURKEYED"off of about 3 months of abusing oxycontin.I felt like i was in hell for 3-4 days straight. GRADUALLY (,AFEW MONTHS ), MONTHS GO BY AND YOU SeE Pretty MUCH THE PERSON YOU WERE BEFORE !
I went on to much heavier drug usuage than that, but that is for another post if your'e
interested in it for you,if you really have the time...meanwhile write to me, and maybe I can offer you some asdvise and encouragrnent ... take speacil care....

kinda-unwell--but getting by...

John 808
01-01-2004, 09:14 PM
Good to hear from you and thanks for asking!

I have decided to taper off my sub because my sub doctor will not let me take my Xanax and stay in his program. He told my husband that he really thinks I need to be hospitalized. :eek: I turned to another addictionalogist and he would not continue my sub as he thought I needed hospitalization. So, I really don't have any choice but to get off with what I have left. I just can't be hospitalized for the time these doctors are talking about (three-four months) and leave my babies that long. THERE IS NO WAY!

I was REALLY down the other day, but now, it is like I am mad at these pills and I am going to win if takes everything I have! I am going to fight this with every bit of southern feistiness and temperment that people say I have! Mark my words, I will not let these pills win and let them put me in a hospital. Now, tomorrow, I may be on the boards in tears feeling like it is the end of the world...I have preprared myself for a variety of emotions and I am still not going to let this get the best of me. So bear with me!

I would love to hear your "whole story" whenever you can find the time to write it. I am proud that you are hanging in there. Just remember with each day it gets a little better. Take care of yourself and happy new year!!!!

Michelle

kindaunwell
01-04-2004, 06:47 PM
Hi, John 3:16
I have been following some your posts on the other threads,but I must admit, I'm a bit confused, as to what your plans are for tapering off either the "sub" or the hydros.??? I know if you are experiencing any W/Ds, you may not have a clear head,or really want to type too much. Plus taking care of all the little ones.... But you always came across as a strong woman, so I have faith that whatever you deceide, you will make it!!
You have been so kind and helpful to so many people on this board (especially me!!!), that you, especially, DESERVE the peace of mind of being drug free!!! I wish you all my hope that things go well for you ...I have very good news myself, but I'll wait until I hear from you first....

Take good Care, John 3:16

Kinda-unwell

John 808
01-04-2004, 07:03 PM
Yeah,

I have been a little wishy-washy as to my plans. I would change from one day to the next. But, I am taking the sub and my last tablet will be Wednesday. Since it stays in your system so long, I am expecting withdrawals to kick in late Friday. (My husband and I are trying to time it, so he can be home for the worst of the physical withdrawals.) You know, I started the sub in late October and did well until a few weeks ago- then I went on a hydro binge (went through about 300 in almost three weeks)! I eventually decided to take the sub for a couple of weeks and get off of it- my doctor told my husband, the longer you are on it, the more dependant your body becomes and it was created with lifetime maintenance in mind. So, I am hoping it will ease some of the withdrawals, but we will see by the end of the week. Thanks so much for asking and I am sure I will be on the boards ALOT by the end of the week feeling no telling what- I have been telling everyone to bear with me and PLEASE give all the support you can spare. :)

How are you doing? How did you make it through the holidays? Have you found anything to help you get some sleep- hope so for your sanitys sake! :)

Take care and I will talk with you soon,
Michelle

rosietee
01-04-2004, 07:33 PM
Michelle,
I am pulling for you. And I know what you mean about hospitalization--absolutely not an option for me. I refuse to leave my babies even for a night, so there is absolutely no way. I am hanging in to see how you do and what you decide. Do go to NA or any other type of group or therapy? Just wondering what support mechanisms you have set up. I don't have any set up yet besides this board (since no one knows), but I know that with my eating disorder the support of others was crucial. Please keep us posted. You have been such a huge help to me.

Rose

yinksy
01-05-2004, 05:38 AM
Michelle and Rosie,
As you know I was where you are now some years ago (4 kids under 6) - battling addiction. And I SO agree - an institution offers no solution. OK - so they detox you - and then what? What's to stop you coming out and using again? This is what happens to most people as far as I hear. You have to do this for you - you must want to quit - you have had enough of life as it is - so you have to take control. But I would urge you to get help - NA/AA or whatever - personal support is so important and practical - learn to develop coping skills - or you just end up on the pills again - sooner or later. You both have so much to live for - dont waste time and money with the institution way - its just not worth it - will just make you poorer! You are not bad or weak people - but you are very very sick people - but you can get better. Its really not that hard once you decide that the life you are now living is unacceptable. One day at a time and you will achieve your goal.
Michelle - I understand that it takes a long time for sub to leave your body due to its long half life - but once it has gone - surely you will then be in the same boat as everyone else. I know its hell - but you can put up with hell for 4/5 days for c/t? And then it all starts slowly to get so much better. Go for it now - dont waste any more of your life - tis too precious. Go for it - what have you got to loose?
Wishing you both well
yinksy

John 808
01-05-2004, 07:08 AM
Hey Yinsky,

Thanks as always for your supportive words. Wednesday will be my last day on the sub- have only been on it a couple of weeks. I am expecting by Friday not to be feeling so good- but I am ready and prepared. I know this won't last forever and I have prepard my husband and parents, so we are all ready to face the withdrawals together! Afterwards, you are right, I have to find some support groups or something. The mental part is why I caved last time I went cold-turkey. I am going to call around for some type of meetings that may be offered through some local churces or somehting- ANYTHING!

Thank you again and hang in there with me- I may be on here this weekend balling and a basket-case...help see me through it! :)

Take care of you,
Michelle

yinksy
01-05-2004, 08:19 AM
Michelle - take heart - you wont be a basket case! Yes - those first 3/4 days are going to be very difficult - but you know that - but after that............ the world is your oyster! Again I would counsel you to seek out groups of recovering addicts - there is just nothing as good as the personal touch. Anecdotally - I was feeling pretty down after an 8 month taper off lorazepam (ativan) this August - an addiction caused entirely by my doctor - he never explained the addicitve qualities - I never abused the drug - only took 1-2 mg at night as directed - but was well and truly addicted after 2 years use - anyway - tapered off - then took myself off to see an old recovering addict from my past - spent 3 days with him and his wife - it was so wonderful. Gave me the lift (kick in the pants) to get up and get going again. I firmly believe that I need the personal touch in this recovery. And - dont forget too - that it can be a lot of fun - plenty of laughter. Laughter the best therapy? Just wish I was nearer you - could form our own self help group?
Good luck.
You will be feeling so much better just knowing that you are now getting on with it all - deciding to leave the drugs behind and get on with real living? I am looking forward to hearing of your progress.
Am always here if you want to talk.
yinksy
PS - might be worth asking people who know - just how long it does take to be rid of the sub - may take longer than a few days? I know that when I was tapering off the benzos using valium - it took between 10 days to 3 weeks to be finally free of valium. You really need this information?